Alert archive / Virginia / Wind Advisories in 2015
Wind Advisory 7, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Oct 4, 2015, 8:44 AM EDT for 11 counties in Virginia; Currituck County, North Carolina; Worcester County, Maryland. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2015, 8:44 AM EDT (12:44 UTC)
- Expired
- Oct 5, 2015, 3:44 AM EDT
- In force
- 19 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Virginia Beach, VA, Gloucester County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS71 KAKQ 041244 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 844 AM EDT SUN OCT 4 2015 MDZ024-025-NCZ017-102-VAZ084>086-095-097>100-523>525-042045- /O.NEW.KAKQ.WI.Y.0007.151004T1244Z-151005T0000Z/ INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-GLOUCESTER-MIDDLESEX-MATHEWS- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...COROLLA... CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 844 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS TODAY AND EARLY TONIGHT. * WINDS: GUSTS OF 45 TO 50 MPH. * TIMING: THROUGH EARLY THIS EVENING. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 05
4 follow-up statements
983 WWUS71 KAKQ 041927 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 327 PM EDT SUN OCT 4 2015 MDZ024-025-VAZ099-100-050330- /O.EXT.KAKQ.WI.Y.0007.000000T0000Z-151005T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 327 PM EDT SUN OCT 4 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT MONDAY... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS THIS EVENING. * WINDS: GUSTS OF 45 TO 50 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ095-097-098-050330- /O.EXT.KAKQ.WI.Y.0007.000000T0000Z-151005T0800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 327 PM EDT SUN OCT 4 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS TONIGHT. * WINDS: GUSTS OF 45 TO 50 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ084>086-523>525-050000- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-151005T0000Z/ GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 327 PM EDT SUN OCT 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS EARLY TONIGHT. * WINDS: GUSTS OF 45 TO 50 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
428 WWUS71 KAKQ 050003 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 803 PM EDT SUN OCT 4 2015 VAZ084>086-523>525-050115- /O.EXP.KAKQ.WI.Y.0007.000000T0000Z-151005T0000Z/ GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 803 PM EDT SUN OCT 4 2015 ...WIND ADVISORY HAS EXPIRED... NORTHEAST WINDS HAVE DIMINISHED TO BETWEEN 25 TO 35 MPH. $$ MDZ024-025-VAZ099-100-050500- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-151005T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 803 PM EDT SUN OCT 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT MONDAY... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS THIS EVENING. * WINDS: GUSTS OF 45 TO 50 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ017-102-VAZ095-097-098-050800- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-151005T0800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 803 PM EDT SUN OCT 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS TONIGHT. * WINDS: GUSTS OF 45 TO 50 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
035 WWUS71 KAKQ 050517 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 117 AM EDT MON OCT 5 2015 MDZ024-025-VAZ099-100-050630- /O.EXP.KAKQ.WI.Y.0007.000000T0000Z-151005T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 117 AM EDT MON OCT 5 2015 ...WIND ADVISORY HAS EXPIRED... NORTHEAST WINDS HAVE DIMINISHED TO BETWEEN 25 TO 35 MPH. $$ NCZ017-102-VAZ095-097-098-050800- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-151005T0800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 117 AM EDT MON OCT 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * AREAS AFFECTED: LOCATIONS BORDERING THE CHESAPEAKE BAY SOUTH OF THE RAPPAHANNOCK RIVER AND LOCATIONS BORDERING THE ATLANTIC OCEAN IN MARYLAND...VIRGINIA AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS OVERNIGHT. * WINDS: GUSTS OF 40 TO 45 MPH. * IMPACTS: WIND GUSTS COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AND CAUSE SCATTERED POWER OUTAGES. SATURATED SOIL ACROSS THE REGION WILL MAKE IT EASIER FOR TREES TO BE DOWNED BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TG
176 WWUS71 KAKQ 050744 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 344 AM EDT MON OCT 5 2015 NCZ017-102-VAZ095-097-098-050845- /O.CAN.KAKQ.WI.Y.0007.000000T0000Z-151005T0800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 344 AM EDT MON OCT 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 5:46 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 4, 5:46 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 AM EDT SUN OCT 4 2015
.SYNOPSIS...
A STATIONARY FRONTAL BOUNDARY WILL REMAIN NEAR THE COAST TODAY
WITH STRONG HIGH PRESSURE OVER SOUTHEAST CANADA AND LOW PRESSURE
DEVELOPING NEAR THE SOUTH CAROLINA COAST. THE HIGH GRADUALLY
BUILDS IN FROM THE NORTH MONDAY THROUGH TUESDAY AS THE LOW PULLS
OFFSHORE.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST SFC ANALYSIS REVEALS ~1000 MB LO PRES NR THE GA/SC CST WITH
~1040 MB HI PRES CENTERED OVER SE CANADA AND A STATIONARY FRNTAL
BNDRY NR THE CST. THIS STAGNANT WX PATTERN WILL ALLOW FOR ANOTHER
DAY OF BLO NORMAL TEMPS AND NE FLOW...WITH STRONGEST WINDS NR THE
CST WHERE GUSTS UP TO 30-40 MPH ARE EXPECTED TDA. A WIND ADVSRY
CONTINUES THRU ERLY THIS MORNG FOR CSTL AREAS WHERE GUSTS UP TO
AROUND 45 MPH EXPECTED. AS FOR PCPN...THE BEST CHANCE WILL BE
ACROSS SE VA/NE NC (60% POPS) WITH 40-50% POPS ELSEWHERE UNDER A
CLOUDY SKY. AS WITH YESTERDAY IT WILL BE TOUGH TO TIME WHEN
EXACTLY CERTAIN AREAS WILL RECEIVE RAINFALL...BUT THE GENERAL IDEA
IS A SLGT DECREASING CHANCE OF RAIN THRU THE DAY. TEMPS WILL VARY
GREATLY ACROSS THE AREA...WITH HIGHS RANGING FM NR 60 FAR NW AREAS
TO UPR 70S NE NC.
CHANCE OF RAIN LINGERS INTO TNGT AS THE AFOREMENTIONED SFC LO AND
ASSOCIATED UPR-LEVEL LO SLIDE OFF THE SE CST. AS WITH TDA THERE
WILL BE A SLOW DOWNWARD TREND IN POPS AS FORCING WEAKENS.
OTWS...ANOTHER CLOUDY NGT WITH LO TEMPS RANGING FM THE MID 50S TO
MID 60S.
&&
.SHORT TERM /MONDAY/...
PRESSURE GRADIENT WILL REMAIN TIGHT MON AS SFC LOW PRES TAKES
SHAPE OFF THE SC COAST. MEANWHILE...HIGH PRESSURE GRADUALLY NOSES
IN FROM THE NORTHEAST. WIND GUSTS 20-30 MPH ARE EXPECTED INLAND,
30-40 MPH ALONG THE COAST. THIS IS BELOW WIND ADVISORY CRITERIA,
SO WILL HOLD OFF WITH ANY WIND ADVY DURING THIS TIME PERIOD. DEEP
MOISTURE TRANSPORT AND LIFT WILL ONCE AGAIN BECOME MOST FOCUSED
ON THE SE VA/NE NC COASTAL PLAIN...WITH POPS UP TO 60% OVER NE NC.
AS FOR TEMPS, CONTINUED COOL WITH FORECAST MAXIMA GENERALLY IN THE
MID TO UPPER 60S INLAND...LOW 70S ALONG THE COAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
COOL/DRY EARLY OCTOBER-LIKE CONDITIONS EXPECTED THRU THE EXTENDED
PERIOD AS JOAQUIN AND THE COASTAL TROUGH LEAVE THE LOCAL AREA IN THE
REAR VIEW MIRROR. NRN STREAM TROUGH PUSHES ACROSS ERN CANADA TUES TO
WEDS...PUSHING AN ASSOCIATED WEAK/DRY FRONT THRU THE NRN MID
ATLANTIC REGION WEDS NIGHT. MEANWHILE...SFC HIGH PRESSURE BUILDS
OVER THE GREAT LAKES INTO THE NORTHEAST STATES THRU THE END OF THE
WEEK. SHORTWAVE PROGGED TO DROP OVER THE GREAT LAKES/OH VALLEY THU NIGHT
INTO FRI...PUSHING A COLD FRONT TOWARD THE REGION FRIDAY NIGHT
INTO SAT. OTHERWISE...SEASONABLE TEMPS AND DEWPOINTS IN THE 50S
WILL RESULT IN PLEASANT CONDITIONS. LOWS GENERALLY IN THE LOW/MID
50S TO LOW 60S. SKY AVERAGES MOSTLY SUNNY/CLEAR TO PARTLY CLOUDY.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD/VRB CIGS FM IFR TO LO END MVFR XPCD OVR THE FA TDA AS
ONSHORE FLO CONTS. PATCHY/OCNL -RA/-DZ PERSISTS INTO THIS AFTN/EVE
AS WELL. SOME LIFTING OF CIGS...ESP INVOF SBY BY LT TDA INTO TNGT.
LO PRES EXITS THE SE CONUS CST TNGT THROUGH MON...KEEPING LO CIGS
AND PSBL -RA OVR NE NC AND PSBLY SE VA INTO MON NGT. SOME DRYING
FM THE N XPCD...ESP AT SBY ON MON. (OTR THAN PATCHY FG ERY EACH
DAY) MNLY VFR CONDS XPCD TUE THROUGH FRI.
&&
.MARINE...
TIGHT PRESSURE GRADIENT CONTINUES INTO MONDAY DUE TO
STRONG HIGH PRESSURE OVER SE CANADA AND DEVELOPING LOW PRESSURE OFF
THE GA/SC COASTS. PROLONGED PERIOD OF GALE FORCE WINDS OVER THE
LOCAL WATERS...SO WILL KEEP THE GALE HEADLINES FOR ALL WATERS
(EXCEPT RIVERS WHERE A SCA IS IN EFFECT) INTO MONDAY. GALES WILL
BE QUICKEST TO END ACROSS THE MIDDLE BAY AND LOWER JAMES RIVER BY
6 AM MON...BUT SHOULD LINGER FOR THE LOWER BAY/CURRITUCK
SOUND/COASTAL WATERS TIL THE EARLY AFTERNOON. THE STRONGEST WINDS
ARE EXPECTED DURING THE DAY TDA...BUT NOT EXPECTING GUSTS TO
REACH STORM FORCE (~50 KT) ON THE COASTAL WATERS. SEAS WILL BE
12-17 FT OVER NRN COASTAL WATERS THRU TONIGHT AND 10-15 FT OVER
SRN COASTAL WATERS...WITH 5-8 FT WAVES OVER THE BAY. BEYOND
MON...MARINE CONDITIONS WILL SLOWLY IMPROVE EACH DAY THRU MIDWEEK
BUT HEADLINES WILL LIKELY CONTINUE THRU AT LEAST TUE DUE TO HIGH
SEAS.
&&
.HYDROLOGY...
LAWRENCEVILLE WENT INTO MINOR FLOOD STAGE LAST EVENING...AND IS
FORECAST TO REMAIN IN FLOOD THROUGH THIS EVENING. OTHER FORECAST
POINTS WITHIN THE CHOWAN BASIN ARE FORECAST TO REMAIN BELOW FLOOD.
THE JAMES AND APPOMATTOX BASINS ARE CRESTING OR HAVE CRESTED
(BELOW FLOOD) WITH THE EXCEPTION OF MATOACA...WHICH WILL CONTINUE
TO RISE TODAY BUT REMAIN BELOW FLOOD.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNINGS REMAIN IN EFFECT THROUGH MONDAY MORNING
DUE TO A PERSISTENT STRONG NE WIND KEEPING WATER LEVELS
SIGNIFICANTLY ELEVATED. THE WIND INCREASED LAST NIGHT INTO THIS
MORNING AS THE PRESSURE GRADIENT TIGHTENED WITH JOAQUIN MOVING
NORTH (WELL OFF THE COAST). MODERATE TO LOW END MAJOR FLOODING IS
EXPECTED DURING HIGH TIDE THIS AFTERNOON ALONG THE WRN SHORE OF
THE BAY...LOWER BAY...TIDAL RIVERS...AND OCEAN. TIDAL ANOMALIES
WILL AVERAGE 2.5-3.5FT ABOVE NORMAL WITH RESULTANT WATER LEVELS
COMPARABLE TO FRIDAY AFTERNOON. ANOMALIES WILL SLOWLY COME DOWN BY
MONDAY...BUT WILL STILL LIKELY EXPERIENCE MINOR TO MODERATE
FLOODING ACRS THE LOWER BAY AND RIVERS WILL EVENTUALLY BE ABLE TO
REPLACE THE COASTAL FLOOD WARNINGS WITH ADVISORIES SOME TIME MON
OR MON NIGHT.
HIGH SURF ADVY OUT THROUGH MON FOR NEARSHORE WAVES IN EXCESS OF 8
FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 6 AM EDT MONDAY FOR MDZ021>023.
HIGH SURF ADVISORY UNTIL 7 PM EDT MONDAY FOR MDZ025.
COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR MDZ024-
025.
NC...COASTAL FLOOD WARNING UNTIL 6 AM EDT MONDAY FOR NCZ102.
HIGH SURF ADVISORY UNTIL 7 PM EDT MONDAY FOR NCZ102.
VA...COASTAL FLOOD WARNING UNTIL 11 AM EDT MONDAY FOR VAZ075>078-
081-082-089-090-522.
COASTAL FLOOD WARNING UNTIL 6 AM EDT MONDAY FOR VAZ083>086-093-
095>100-518-520-523>525.
HIGH SURF ADVISORY UNTIL 7 PM EDT MONDAY FOR VAZ098>100.
MARINE...GALE WARNING UNTIL 1 PM EDT MONDAY FOR ANZ632>634-650-652-654-
656-658.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT MONDAY FOR ANZ635>637.
GALE WARNING UNTIL 6 AM EDT MONDAY FOR ANZ630-631-638.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS/MAM
LONG TERM...SAM
AVIATION...ALB/LSA
MARINE...ALB
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Oct 4, 5:30 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SUN OCT 4 2015 NCZ102-VAZ098>100-050930- OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 530 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. HIGH SURF ADVISORY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ048-060>062-064>069-079-080-087-088-092- 509>517-519-521-050930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- DINWIDDIE-GREENSVILLE-SUSSEX-SOUTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX- 530 AM EDT SUN OCT 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ083>086-093-095>097-518-520-523>525-050930- DORCHESTER-WICOMICO-SOMERSET-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 530 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-081-082-089-090-522-050930- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-SURRY-JAMES CITY-EASTERN ESSEX- 530 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-050930- MARYLAND BEACHES- 530 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. HIGH SURF ADVISORY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-050930- INLAND WORCESTER- 530 AM EDT SUN OCT 4 2015 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH AT TIMES TODAY COULD BE STRONG ENOUGH TO DOWN A FEW TREES...AS SOILS ARE SATURATED OVER THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:20 PM EDT | Wind Advisory | AKQ | Accomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 5 more | 8 hr |
| Oct 3, 10:02 PM EDT | River Flood Warning | AKQ | Brunswick | 23 hr |
| Oct 4, 5:59 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Charles City, Essex, Gloucester, James City, King and Queen and 20 more | 56 hr |
Nearby
Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.